MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G44155
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during treatment of the sfa the hub of a flexor ansel guiding sheath fell off.Access was obtained through the common iliac artery and the sheath was advanced to the sfa.The wire was being advanced again when the hub of the sheath separated, which had been in place for 30 minutes.A catheter had also been advanced through the sheath during the procedure.Another sheath was used to complete the procedure and the patient was able to go home.No portion of the device was left within the patient.No other procedures or prolonged hospitalization were required.No adverse effects were reported due to this occurrence.
 
Additional Manufacturer Narrative
Event summary: as reported, during treatment of the sfa the hub of a flexor ansel guiding sheath fell off.Access was obtained through the common iliac artery and the sheath was advanced to the sfa.The wire was being advanced again when the hub of the sheath separated, which had been in place for 30 minutes.A catheter had also been advanced through the sheath during the procedure.Another sheath was used to complete the procedure and the patient was able to go home.No portion of the device was left within the patient.No other procedures or prolonged hospitalization were required.No adverse effects were reported due to this occurrence.Investigation - evaluation: a document-based investigation was performed including a review of complaint history, device history record (dhr), manufacturing instructions, quality control data, and the instructions for use (ifu).The complaint device was not returned; therefore, no physical examinations could be performed.In response to this incident, cook reviewed the dhr.The dhr for the complaint device lot records no non-conformances.The dhr for the associated subassembly lots records no non-conformances.A database search for complaints on the reported lot found no additional complaints reported from the field.Cook concluded that no nonconforming product from this lot exists in house or in the field.A review of relevant manufacturing documents was conducted.No gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Reviews of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: ¿when inserting, manipulating or withdrawing a device through the sheath, always maintain sheath position.¿ how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11979173
Report Number1820334-2021-01497
Device Sequence Number11610040
Product Code DYB
UDI-Device Identifier00827002441552
UDI-Public(01)00827002441552(17)231231(10)13660793
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberG44155
Device Catalogue NumberKCFW-7.0-18/38-45-RB-ANL0-HC
Device Lot Number13660793
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer10/18/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1